Jump to content
×
Are you looking for the BariatricPal Store? Go now!

Recommended Posts

I am in my 5th week of post op. I feel great, but I am struggling with taking my Multivitamins. The chewable makes me nauseous and I am not a medicine taker so taking 4 was a bit much. I tried the drink (2xs daily) and the taste was appalling. Is there a 1 per day biatric multivitamins that includes everything? I have had thick hair all my life and it is starting to get thin and smooth clear skin in which I am starting to get pimples. Not too noticeable but I notice.

How do I strengthen my hair and clear my skin back up. What is the best all included biatric Multivitamin?

Share this post


Link to post
Share on other sites

temporary Hair loss is common - and it grows back. I've read it can result from any type of surgery (not just bariatric) and is due to anesthesia and the stress/trauma of surgery to the body. I'm guessing you probably see this "side effect" more often in bariatric patients, though, because we're taking in so few calories those first few months. That said, not much can help with the hair loss. If it's gonna happen, it's gonna happen. For most of us, though, we're the only ones who notice it.

as for acne - it may be due to the "hormone dump" that some people experience. Estrogen is stored in fat cells, so it's released during the rapid weight loss (or so I've read). That should all stabilize at some point...

Share this post


Link to post
Share on other sites

Thanks for the insight

Share this post


Link to post
Share on other sites

4 hours ago, TIB said:

I am in my 5th week of post op. I feel great, but I am struggling with taking my Multivitamins. The chewable makes me nauseous and I am not a medicine taker so taking 4 was a bit much. I tried the drink (2xs daily) and the taste was appalling. Is there a 1 per day biatric Multivitamins that includes everything? I have had thick hair all my life and it is starting to get thin and smooth clear skin in which I am starting to get pimples. Not too noticeable but I notice.

How do I strengthen my hair and clear my skin back up. What is the best all included biatric Multivitamin?

Try your best to see about getting a Biotin supplement. It won't full on stop it, but it will help slow it down a bit.

As for the Multivitamin, I have one that is twice a day (the Bariatric Advantage brand), but the aftertaste is god awful. BariatricPal Store actually offers a one a day (I think they have both chewable and capsule), but I have no idea how large it is. I am planning to order that one next time because, I too, hate taking multivitamins so often and it also plays up with my stomach.

If you can, try to take your multivitamin about 15 minutes before you eat a meal- for me, that seems to calm down some of the stomach upset that I've had.

Just hang in there and keep taking them!

Share this post


Link to post
Share on other sites

Bariatric Advantage has a one a day which I started taking because the chewable made me nauseous. The size is ok about the size of one antibiotic capsule or slightly larger. It does not bother me and there is minimal after taste. The first few days it made me burp but then went away. I found taking them 10 minutes after eating helps keeping them down.

Share this post


Link to post
Share on other sites

You will get used to it. I used to freak out about the idea of having to swallow pills 3x a day forever but now it is just part of my routine. I set up a pill tray that is for people who take meds 4x a day but I use each spot for a full day. Thay way i set up a month at a time all in the one tray. And i use 3 or so different brands of multi just in case one is better than others. I have the ones sold here and a couple from the Vitamin store and Amazon. I have a separate big tray for Calcium and magnesium that I keep in my night stand so I can take them in the morning and before bed to space them away from the multi.

Share this post


Link to post
Share on other sites

I take the Flintstone's chewable and yes it is awful, but I chew it 15 minutes before eat, follow it with Water, swish water in my mouth to get all of the Vitamin down and off my teeth. Remember to take your Calcium 4 hours after Multivitamin. You cannot take calcium and Iron together they cancel each other out.

Sent from my SM-G960U using BariatricPal mobile app

Share this post


Link to post
Share on other sites

Thanks a bunch. I just got my one a day biatric pills. I need to find a cheap Calcium until I can afford a better brand. Any ideas?

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Recent Topics

  • Most popular:

  • Together, we have lost...
      lbs
    ×